What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 14, 9:32 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 9:32 AM CST, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1032 AM CDT Mon Aug 14 2023
.UPDATE...
(Issued 1032 AM CDT Mon Aug 14 2023)
Moderate to heavy rainfall continues across the area, within
warm/moist advection with a saturated air column. Some training
occurred from Iowa County northeast into northern Dane and
southern Columbia Counties, where 1.50 to 3.00 inches of rain have
already fallen in a relatively narrow band. So, efficient rain
processes are being observed, and more of this should occur this
afternoon and evening toward east central and southeast Wisconsin.
This is where the best differential CVA, TROWAL and frictional
convergence from the lakeshore sets up. HREF PMM continues to
show a widespread 1.50 to 4.00 inches of rainfall across the area,
highest in southeast Wisconsin, with some 5.00 inch-plus amounts
in parts of southeast Wisconsin.
For now, will leave the Flood Watch area as is, where the highest
and more impactful rainfall amounts are expected. Urban and low-
lying/poor drainage areas are most susceptible to flash flooding,
and will be watching those areas closely into this evening.
Rainfall rates will be key, as anything over one inch per hour in
these areas would result in greater potential for flooding issues.
The southwestern counties may see more scattered shower activity
into this afternoon, as the surface low shifts southeast across
the inverted trough axis from northeast Iowa into northern
Illinois. Any risk for more organized convection and strong to
marginally severe storms should reside in northern Illinois. We
would need to see more low level CAPE for that risk to shift
northward, which is not expected.
The Beach Hazards Statement will remain in effect into Tuesday
morning for Sheboygan and Ozaukee County beaches, and until middle
afternoon Tuesday for Milwaukee, Racine and Kenosha County
beaches. Gusty onshore winds should bring high waves and dangerous
currents to these beaches. Stay out of the water.
Wood
&&
.SHORT TERM...
(Issued 313 AM CDT Mon Aug 14 2023)
Today through Tuesday:
Light showers across the area early this morning will transition
to heavy rain as a low pressure system tracks across the area.
Current modeling is indicating much of the CWA will be within the
deformation band region with some warm sector activity enhancing
convection in far southern counties, although strong storms are
not expected. A widespread 1 to 2 inches of precipitation is
expected, with locally higher amounts. Greatest regions of concern
for higher amounts are along the lakeshore convergence zone
enhanced by warm Lake Michigan water temperatures, and in a pivot
point region expected to set up in south-central Wisconsin. A
Flood Watch has been issued for these concerns and continues to
look on track, although a few meso models imply that we will need
to watch for a slight westward expansion. Flash flooding in urban
areas and flooding in rural low-lying areas remain the primary
concerns through today and into tonight before rain ends across
the region by Tuesday morning.
Northeasterly winds will increase this afternoon, with strong
onshore gusts expected to yield a high swim risk across all Lake
Michigan beaches late this morning through tonight. Gusty
northerly winds will develop late tonight and will persist
through the midday hours on Tuesday, which will continue the high
swim risk through Tuesday afternoon. A Beach Hazards Statement has
been issued for these threats.
Skies will clear into midday Tuesday, with northerly winds keeping
high temperatures in the mid-70s.
MH
&&
.LONG TERM...
(Issued 313 AM CDT Mon Aug 14 2023)
Tuesday night through Sunday:
Strong southwest flow will develop across the area on Wednesday,
ahead of a deepening upper level trough and associated cold front
to our northwest. Winds are expected to increase through the day
and into the evening as the front approaches. Shower and
thunderstorm chances will increase Wednesday night with the front,
and if enough instability is able to develop, a few strong storms
will be possible. Right now, however, guidance is suggesting that
dry mid levels will likely limit instability to a significant
degree.
High pressure will quickly push through the area Thursday and
Friday, before a building upper level ridge and southwest flow
bring a significant warm up to the region for the weekend and
into early next week. Highs in the upper 80s to low to mid 90s are
currently favored.
Boxell
&&
.AVIATION...
(Issued 1032 AM CDT Mon Aug 14 2023)
Moderate to heavy rain will continue into this afternoon,
gradually shifting more towards east central and southeast
Wisconsin. This should linger into this evening in these areas,
with the rain tapering off from west to east by later this
evening.
Visibility values of 1 to 3 miles are generally expected, though
1/2 mile visibility may occur in any heavier rain bands. Ceilings
should drop to 500 to 1000 feet AGL where the moderate to heavy
rain exists into this evening, before gradually becoming MVFR
category later tonight and VFR by Tuesday.
Gusty northeast winds will develop this afternoon, becoming more
north this evening. They should remain northeast for terminals
near Lake Michigan this evening. Winds will weaken somewhat later
tonight into Tuesday.
Wood
&&
.MARINE...
(Issued 313 AM CDT Mon Aug 14 2023)
Low pressure will move across far southern Lake Michigan this
afternoon, with stronger east to northeast winds ahead of the low
during the day, becoming northerly tonight into Tuesday. A few
gale force gusts are possible late today into tonight. There will
also be a risk for waterspouts over much of the lake late this
morning into tonight as multiple rounds of rain move eastward
through the area. A Small Craft Advisory has been issued for
nearshore regions from late this morning through Tuesday due to
high wind and wave concerns.
Winds will be briefly lighter Tuesday night into early Wednesday
as high pressure moves through. South to southwest winds will then
pick up later Wednesday into early Thursday, as strong low
pressure passes by to the north of Lake Superior. A period of
gale force southwesterly winds will be possible Wednesday evening
into early Thursday, with lighter northwesterly winds thereafter.
MH
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch...WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-WIZ060-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ069-WIZ070-WIZ071-WIZ072 until 11
PM Monday.
Beach Hazards Statement...WIZ052-WIZ060 until 10 AM Tuesday.
Beach Hazards Statement...WIZ066-WIZ071-WIZ072 until 4 PM
Tuesday.
LM...Small Craft Advisory...LMZ643-LMZ644 until 11 AM Tuesday.
Small Craft Advisory...LMZ645-LMZ646 until 4 PM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 14, 2:32 AM CST, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
332 AM CDT Mon Aug 14 2023
WIZ046-047-051-052-056>060-062>072-150845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
332 AM CDT Mon Aug 14 2023
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Rain and thunderstorms will become widespread today. Heavy rain may
cause flooding, especially for portions of southern WI. Urban and
low lying rural areas will be the most susceptible. See the Flood
Watch for further details.
A high swim risk is expected at Lake Michigan beaches late this
morning through tonight. See the latest Beach Hazard Statements
for further details.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A high swim risk is expected to continue at Lake Michigan beaches
into Tuesday afternoon. See the latest Beach Hazard Statements for
further details.
Additional chances for showers and thunderstorms Wednesday night
into Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ643>646-150845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
332 AM CDT Mon Aug 14 2023
This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect late this morning through
tonight. A few northeast gale force gusts are possible late this
afternoon into tonight.
Showers and thunderstorms are expected today through tonight.
Waterspouts may be possible late this morning into tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A Small Craft Advisory is in effect through Tuesday morning.
Showers and thunderstorms are expected to continue through
Tuesday morning.
Additional chances for showers and thunderstorms arrive Wednesday
night into Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-150845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
332 AM CDT Mon Aug 14 2023
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Showers and thunderstorms are expected today through tonight.
Waterspouts may be possible. A few northeast gale force gusts are
possible across the south half of Lake Michigan this afternoon
through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms are expected to continue through
Tuesday midday.
Additional chances for showers and thunderstorms arrive Wednesday
night through Thursday. Southerly gale force winds are possible
during this time period as well, mainly across northern Lake
Michigan.
www.weather.gov/mkx
In the hours before
Local storm report, Aug 14, 12:10 PM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
110 PM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Rain 2 NNE Maple Bluff 43.14N 89.35W
08/14/2023 M1.99 inch Dane WI Official NWS Obs
MSN Airport. Storm Total. Rain fell within 7
hours.
&&
SMLocal storm report, Aug 14, 12:17 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
117 PM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM Rain 1 SE Lake Wisconsin 43.37N 89.56W
08/14/2023 M1.80 inch Columbia WI Public
Rain over the past 7 hours.
&&
SMLocal storm report, Aug 14, 12:23 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
123 PM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Rain 1 WNW Waunakee 43.19N 89.47W
08/14/2023 E2.98 inch Dane WI Mesonet
USGS site 05427880 Sixmile Creek near
Waunakee. Rain fell in 7 hours.
&&
SMLocal storm report, Aug 14, 12:29 PM CST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
129 PM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Rain Arlington 43.34N 89.38W
08/14/2023 M3.50 inch Columbia WI Mesonet
UW Mesonet site in Arlington. Rain fell in 7
hours. Notable hourly amounts: 0.87 at 8AM,
0.74 at 9 AM and 0.71 at 10 AM.
&&
SMSpecial weather statement, Aug 14, 12:55 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Mon Aug 14 2023
WIZ067-068-141930-
Green WI-Lafayette WI-
155 PM CDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of southeastern
Lafayette and southwestern Green Counties through 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nora, or 15 miles southwest of Monroe, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Wayne and Browntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 8998 4260 8968 4251 8975 4251 8996
TIME...MOT...LOC 1855Z 182DEG 11KT 4246 8987
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KUROSKISpecial weather statement, Aug 14, 1:23 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
223 PM CDT Mon Aug 14 2023
WIZ067-068-142000-
Green WI-Lafayette WI-
223 PM CDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of southeastern
Lafayette and west central Green Counties through 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, or 13 miles southeast of Darlington, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiota, South Wayne, Gratiot, and Woodford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4252 8983 4252 8998 4267 9008 4268 8980
TIME...MOT...LOC 1922Z 167DEG 12KT 4256 8991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KUROSKI